Forum Archives

Return to Forum List

What's wrong with me?

You are not logged in. Login here or register.

katiescarlett posted 6/12/2014 16:05 PM

I am really bad with taking pills. For the last 2 days I have forgotten to take my zoloft and the result is a very angry, irritable KatieScarlett today. Not much fun for my kids and hubby to be around. I notice my behavior and take my pills and I'm alright when I'm on them. Today I feel out of control with my rage, so much so that I took half of a pain pill just to calm down some. ( No, this is not something I do on a regular basis)

For some reason I've been thinking lately that maybe there's something wrong with me besides PPD that's causing my anger and mood swings. Maybe I'm bipolar, I fit some of the criteria but not all. I'm embarrassed to admit that I took an online test and it said moderately to severe bipolar 1.

I'll admit that I never even considered bipolar because I always had this idea that those with bipolar are either extremely depressed or recklessly manic. I've never experienced such extremes before.

Is this something to look into? I'd hate to go to a psych. and tell them I think I'm bipolar based on an online test.

TrulyReconciled posted 6/12/2014 16:09 PM

If you are bipolar, anti-depressants can really send you off into the stratosphere.

There are also various levels/flavors of mood disorders, including things such as cyclothymia.

In addition there are other conditions that can share some of the symptoms of BP, such as adult ADHD. If this is disturbing your life (and it sounds like it is) maybe it's time for an eval??

deb3129 posted 6/12/2014 16:35 PM

It is definitely worth looking into. Since DDay, my wh has been diagnosed as being bipolar. At first, i was very sceptical of this diagnosis. But since I have learned more, it makes a lot of sense.

The bipolar type that I was familiar with was from years of working with law enforcement, and tended to be the severe form, often those who did not take their medication.

But wh is not that way, his is on the relatively minor end of the scale, and is not what most people would recognize as bipolar. But since he was diagnosed and put on the correct meds, there is a world of difference. He was initally put on antidepressants, which just made things worse for him. But after he was correctly diagnosed and and given bipolar meds, he turned around real quickly.

katiescarlett posted 6/12/2014 16:39 PM

My zoloft helps with my anger but it has had some side effects. I have insomnia, decreased appetite, and increased sexual drive. My sex drive is insane lately.

TrulyReconciled posted 6/12/2014 16:45 PM

If you have anything approaching mania, zoloft can aggravate that, in some cases to extreme effect. In any case you should discuss the side effects and your other concerns with your doctor.

metamorphisis posted 6/12/2014 19:10 PM

I take Zoloft. If I forget several days I will notice feeling dizzy and that I am quick to anger. It's the withdrawal. However I don't notice any of the other symptoms you mention when I am on it. I did have side effects at the beginning, but barely notice it all now. I would speak to your psychiatrist.
I do think it's normal to feel agitated and off when you forget a few doses of any SSRI, but it does sound like there may be something else at play. If you are like me, when you take it, you'll notice you feel better in a few hours. That really annoyed feeling is actually my reminder that I haven't taken it.

I think I can posted 6/12/2014 21:49 PM

I'm not bipolar, and missing my AD's for two days would make me crazy ANGRY!!! FWIW.

letitout posted 6/14/2014 09:14 AM

I had anger issues for years and tried all sorts of AD's with no effect. The Dr. finally did not know what to do and diagnosed me as BP even though I did not have the extreme highs or lows. I was put on mood stabilizers with no effect but I continued to take them for 12 years. Last year I took myself off of them and now am cutting out the AD's. I did not notice any change of my mood without the Lithium but cutting out the AD's I am irritable. I know this will pass. I have to say the most effective way to control my moods has been exercise and breathing techniques taught by my IC.

hurtbs posted 6/14/2014 12:53 PM

Missing medication can definitely cause severe mood swings.

Honestly, I feel that anyone who is taking medication for a mental illness (and depression is a form of mental illness) should ultimately see a psychiatrist. Too often, GPs are treating mental health that they are not trained to identify or treat.

Honestly, it cannot hurt to go. It may be not taking yoru medication regularly, or it could be medication not working effectively because of improper diagnosis.

katiescarlett posted 6/14/2014 13:05 PM

Thanks for the responses.

I asked WH what he thought when I told him my concerns. He told me that it crossed his mind too but he never said anything because " he didn't want to offend me "

I'm taking zoloft for post-partum depression, which I always suffer with after birth. I take the lowest dosage. I'm not sure that I can try a different medication because I'm nursing and not willing to give that up. My baby doesn't take bottles anyways. So my options are take it and deal with the side effects or not take it and be a raging bitch all the time.

I am going to call a psych. and bring up my concerns to them though.

movingforward777 posted 6/15/2014 19:23 PM

You need to establish a routine time to take your medications. How about they go right along with your first cup of coffee/tea in the morning. Kinda like putting the milk and sugar in it...take your meds.
It is not good to miss doses (as you realize) and in our busy lives it is easy to do, but by making a set time/routine you will hopefully forget less often.....
If all else fails, put a note on the fridge, set an alarm on your phone, or have H remind you.....HUGS

Return to Forum List

© 2002-2018 ®. All Rights Reserved.